• Guessing at this point

    Type 1 diabetic for 17 years. Medtronic insulin pump. Novolog insulin. Blood sugar been between 350 and 550 all weekend. Take correction dose in pump does nothing. Take it in syringe sugar comes down some but not like it should. Take more insulin then I need for correction and lowest I can get to is 350. Tried new bottle of insulin, changed pump site. Neither made a difference. Not sick, eat same as always, activity level same as always. Not sure if pump messing up, bad batch of insulin, or something else. Any suggestions?

Responses

  • 4 months ago

    RE: Guessing at this point

    What does your doctor say and/or has done? If you have not contacted your doctor you need to do it asap. You may need to go the a hospital ER to regulate your blood sugar. An internet message board can not diagnose or even give medical advice.
  • 3 months ago

    RE: Guessing at this point

    I would get medical help asap. That being said, I have been using a Medtronic pump for 18 years. Since I just went on Medicare, my last pump was "re certified". After one and a half years of use on this pump I started having problems similar to yours. I called Medtronics twice during the year, but their phone checks said my pump was fine. I started documenting my problems. I noticed that whenever the vial had 30 or less units, that's when my blood sugars seemed to stay high no matter what. Last week when I changed the vile, I noticed the top of the pump where the vile goes into was cracked and a small washer or 0 ring was hanging out. I looked at where the battery goes into the pump and the top of that was cracking and discintigrating too! Of course Medtronic immediately sent me a different pump. But I'm angry that I struggled for well over a year with high blood sugars and I believe it was because of the defective pump. With my new pump I am totally back in control. So I would look over my pump very carefully if I were you, and get help from your endocrinologist.
  • 2 months ago

    RE: Guessing at this point

    Are you dehydrated? If you are that could keep the insulin from being able to do it's job!!